Thunderstorm Wind, Boone
- When
- April 24, 2:55 PM CST
- Where
- Boone County, (Cou)columbia Rgnl A
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.820, -92.220
A cold front moved through the region triggering showers and thunderstorms. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region triggering showers and thunderstorms. A few of the storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 2:48 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT Thu Apr 24 2014 .SHORT TERM: (Through Late Tonight) Issued at 234 PM CDT Thu Apr 24 2014 (Tonight) Main focus through tonight will be cold front and associated risk for showers and thunderstorms. Degree of instability is still a concern and a source of uncertainty. Dewpoints have really struggled to climb so far today due to persistent southeasterly surface flow. Winds are expected to veer to the south/southwest as a subtle warm front lifts north to near the I-70 corridor by 0000 UTC this evening. This should allow sfc dewpoints to at least climb into the 50s across the southern half of the area. That being said...instability is likely to be on the marginal side for severe thunderstorms...on the order of several hundred J/kg. Wind shear will be supportive however of organized convection over the southern CWA with 40+ knots of 0-6 km shear just downstream of approaching shortwave trough. Regardless of the severity of storms tonight...believe widespread showers and thunderstorms will affect the entire CWA due to very strong forcing for ascent aloft via DCPVA ahead of vort max and jet coupling. This strong upper-level support may help overcome the lack of instability and may lead to more strong/severe storms with damaging straight-line winds being the primary threat. Frontal timing and associated ending to precipitation is even more delayed than this time yesterday...with frontal timing just after 0000 UTC likely along the Mississippi River including the St. Louis metropolitan area and around 0400 UTC for KSLO/K3LF. Skies will quickly clear overnight tonight with northwesterly winds gradually lightening up a bit. Look for lows in the 40s to near 50 degrees across the area and went with a consensus of guidance for mins tonight. Gosselin .LONG TERM: (Friday through Next Thursday) Issued at 240 PM CDT Thu Apr 24 2014 With sfc ridge building into the region on Fri, have continued warm trend aoa MOS thru Sat. Mdls remain in relatively good agreement regarding the system approaching the area on Sun into Mon. A lot can change by Sun and will not focus much on details, but Sun and/or Mon will have a potential for svr wx. Timing differs among mdl guidance, but GFS suggests main threat will be Sun, while the ECMWF suggests the threat continuing into Mon. For Tues and beyond, large upper low will remain anchored over the region thru much of the week. Will need to keep an eye on temps during this time as going forecast may be too cold. While this period shud be cooler, expect cloud to become bkn during the morning and into afternoon allowing low topped convection to occur. For now, will trend near a guidance compromise. Tilly && .AVIATION: (For the 18z TAFs through 18z Friday Afternoon) Issued at 1216 PM CDT Thu Apr 24 2014 Round of pre-frontal precpitation beginning to affect KCOU and should also affect KUIN with shra/embedded thunder possible. Ceilings/visibilities may dip down into MVFR category early this afternoon. Frontal timing a bit slower than earlier forecast...around 2100 UTC at KCOU...2300 UTC at KUIN...and 0000-0200 UTC at metro TAF sites. More instability as you head south...but round of thunderstorms expected at terminals with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday. Specifics for KSTL: Round of pre-frontal is expected to weaken as it heads east toward terminal so uncertain whether or not some light rain showers will affect the site. Frontal timing a bit slower than earlier forecast...around 0100 UTC. More instability as you head south...but round of thunderstorms expected at terminal with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday afternoon. Gosselin && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 51 78 56 83 / 100 0 5 10 Quincy 46 76 52 78 / 100 0 10 10 Columbia 45 78 53 81 / 80 0 10 30 Jefferson City 47 79 53 82 / 90 0 10 30 Salem 50 76 52 80 / 80 0 5 5 Farmington 49 77 53 81 / 90 0 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU APR 24 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE...PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR IN MISSOURI AND ALONG AND SOUTH OF I- 64 IN ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF 1 INCH WILL ALSO BE POSSIBLE... ALTHOUGH LESS OF A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY ACROSS PARTS OF CENTRAL MISSOURI. THE CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY NIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE.
The St Louis radar (KLSX), 134 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a large tree limb in New Bloomfield. A large spruce tree was blown down in Fulton. Also, several homes sustained minor shingle damage.
Thunderstorm winds blew down a large tree in Owensville.
Thunderstorm winds blew down several trees. A couple of the trees knocked down power lines causing power outages.
Thunderstorm winds caused widespread damage in Lincoln County. In Troy, winds lifted the roof off of an attached garage. The garage door was open at the time the winds blew through. Also, several trees and fences were blown down around town. South of Troy on Highway U, several power lines were blown down onto the roadway. In Elsberry, some shingles were blown off of several homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516362, 516365, 516369, 516371, 516378.